Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ky123

Spiro & Spotting

I've been on spiro now for about a month and a half. Started taking 100 mg for 2 weeks, then upped to 200 after that. From what I read that seems like a pretty high dose, but that's what the hormone expert recommended so I guess it can't be too bad. He also prescribed me a BCP, but I opted not to take it yet. I'm on so many meds already, and I wasn't too thrilled with the possible side effects. I know most ppl have no problem, but still made me nervous.

Anyway, today I just started spotting. My period was less than 2 weeks ago so I know it's not that. I've heard that this can happen, but has anyone else experienced this? If so, how long does it last.. and do I need to call my doctor or just let it take its course??

I read where the BCP is what keeps your periods on track when on Spiro, but does anyone take the Spiro without it?? I'm hoping it will be okay once my body adjusts. Idk. Any help/advice/ would be appreciated!! :)

Share this post


Link to post
Share on other sites

on 100mg of spiro a day, i started getting a period every two weeks. becasue this was so awesome, i'm now on baby repellant to supress it. :)

Share this post


Link to post
Share on other sites

I have been on spiro for almost a year.

I think I started spotting around the 3rd month.

All of the symptoms that I had with my period are gone. Heavy bleeding, cramps, bloating, more pimples, crankiness- all gone.

I still spot a couple days a week, but I don't care. I have clear skin.

I will not consider the pill, I think it is what f'd up my skin to begin with. Also, I think I turn into a psycho on the pill ( I have a copper IUD)

Share this post


Link to post
Share on other sites

My period has been all messed up since going on spiro- one month I spotted almost the whole month, now it's been about 7 weeks without a period at all (and there's NO WAY I'm preggers!). I guess it's all due to the spiro, but I am not going back on bcps. I hated the way they made me feel. I would rather deal with an irregular period- and no zits! :)

Share this post


Link to post
Share on other sites

Oh wow. But the Spiro is at least working for you all as far as the acne? When did that kick in?

Share this post


Link to post
Share on other sites

Well, I have been taking it since Dec although I did 2 months at 25 mg, then 2 at 50mg, now 2 at 75. I am not completely clear now, but much improved. I have seen the most clearing since I went up to 75.

Share this post


Link to post
Share on other sites

I'm in a similar situation to you and a lot of the people who replied... I have much lighter, symptomless, all-around easier periods while on Spiro but they have become irregular - sometimes only two weeks apart. I had been on Yasmin (BCP) and I hated the side-effects so I personally wouldn't consider using a BCP to correct the irregular bleeding. I'd rather deal with it - my skin has never looked better and I've waited a lifetime to be able to say that.

Share this post


Link to post
Share on other sites

I am currently finishing up my fourth month on spiro. I am only on 50 mg as to reduce the risk of side effects, but around the 3 month mark I saw major improvement. I no longer wake up with a new zit every morning and because I am on such a low dose I know it would take a little while to really work so I expect that from now on my skin will only get better and better. But I also had some irregular bleeding during the first two months of spiro. Every two weeks I would get what seemed to be a period. The difference was tht after my first real period I would get very light bleeding that would last 2-3 days and I had no cramps with it. But around my third month I no longer had that extra period, jus be patient, I know it may be annoying but it's a small price to pay in the beginning that will eventually work itself out later on.

Share this post


Link to post
Share on other sites

I would stay on 100mg longer before upping it to 200mg...

The highest I've been on is 100mg and I haven't noticed any real period issues. I was on 50mg for one month then went up to 100mg.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×